Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2005, 5:22 PM EDT for Indiana County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2005, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 5, 2005, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 5, 3:25 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT TUE JUL 5 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WILL GO WITH LIKELY POPS IN THUNDERSTORMS THROUGH EARLY THIS EVENING UNTIL FRONT MOVES THROUGH...THEN TAPER BACK TO CHANCE LATE TONIGHT. WILL PLAY UP WORDING FOR HEAVY DOWNPOURS AND GUSTY WINDS THIS EVENING. FOR WEDNESDAY...WILL KEEP CHANCE POPS FOR EASTERN ZONES AND WILL GO DRY IN THE WEST AS SYSTEM SLOWLY PUSHES EASTWARD. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WENT CLOSE TO HPC GUIDANCE FRIDAY THROUGH TUESDAY...EXCEPT FOR ADJUSTMENTS TO POPS MAINLY FOR EASTERN HALF OF FORECAST AREA FRIDAY AND FRIDAY NIGHT AS MOISTURE FROM CINDY AFFECTS REGION. REMAINDER OF LONG TERM SHOULD BE DRY. && .AVIATION... STRONG THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT NOW PUSHING THROUGH NORTHWEST OHIO. AREAS OF MVFR CEILINGS AND MVFR VISIBILITY IN HAZE STILL REMAINING ACROSS REGION THIS AFTERNOON. CONDITIONS WILL BRIEFLY LOWER TO IFR IN SCATTERED STORMS THROUGH EARLY EVENING WHEN COLD FRONT WILL PUSH THROUGH. EXPECT CEILINGS TO LOWER TO IFR CATEGORY AT MOST TAF LOCATIONS BY AROUND 08Z WEDNESDAY AS LOW LEVEL MOISTURE PERSISTS BEHIND FRONT. CONDITIONS SHOULD IMPROVE TO MVFR BY MID WEDNESDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 12:50 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT TUE JUL 5 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051119- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1250 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH THE EVENING HOURS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 5, 4:38 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PLUM 40.50N 79.75W
07/05/2005 ALLEGHENY PA AMATEUR RADIO
TREE DOWN
&&
TRRLocal storm report, Jul 5, 4:48 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD PENN HILLS 40.48N 79.83W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
HULTON ROAD FLOODED
0440 PM FLASH FLOOD ETNA 40.50N 79.95W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
ETNA FIRE DEPARTMENT TAKING IN WATER.
&&
TRRLocal storm report, Jul 5, 5:00 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG PENN HILLS 40.48N 79.83W
07/05/2005 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN
0459 PM TSTM WND DMG PLUM 40.50N 79.75W
07/05/2005 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN.
&&
TRRLocal storm report, Jul 5, 5:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG BUTLER 40.86N 79.90W
07/05/2005 BUTLER PA LAW ENFORCEMENT
TREES DOWN.
&&
TRRLocal storm report, Jul 5, 5:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 NW JEANNETTE 40.38N 79.68W
07/05/2005 WESTMORELAND PA LAW ENFORCEMENT
TREE DOWN MURRYSVILLE.
0500 PM TSTM WND DMG 5 S CLARION 41.14N 79.38W
07/05/2005 CLARION PA TRAINED SPOTTER
LARGE TREE DOWN
&&
TRRLocal storm report, Jul 5, 5:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD IRONDALE 40.57N 80.73W
07/05/2005 JEFFERSON OH LAW ENFORCEMENT
MUD SLIDE.
&&
TRRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:32 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
| Jul 5, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jul 5, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 58 min |
| Jul 5, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 56 min |
| Jul 5, 3:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 62 min |
| Jul 5, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 57 min |
| Jul 5, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Jul 5, 4:42 PM EDT | Flash Flood Warning | PBZ | Clarion | 3 hr |
| Jul 5, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 43 min |
| Jul 5, 2:20 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jul 5, 3:23 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jul 5, 4:16 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.